Hello. I'm 22 years old and I suffer from anxiety (which causes me to have rapid heart rate) and high blood pressure. I've been on Atenolol for the past year and it has worked GREAT to control both anxiety and high blood pressure. My medication is 25 MG but I only take half of it which is all I need. But my problem is, at night, when I have 1 or 2 erections and then go to sleep, my heart hate is slow and when I fall asleep i seem to have shortness of breath and wake up all of the sudden gasping for breath really bad. This happens for around 1 or 2 hours or so and it's stressing me out really bad and I don't want to develop heart disease if this continues. During the day I feel perfectly fine but after I have erections and go to sleep this happens and I'm only 22 years old! I wanna point out that this has started since taking atenolol and only after I go to sleep. I don't know what to do or what to change.
note: I take half of a 25 mg tablet a day.
Thank you very much, I hope I get some answers and suggestions. I will be seeing my doctor around November.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.